Nonconventional polynomial CLT

Yeor Hafouta*, Yuri Kifer

*Corresponding author for this work

Research output: Contribution to journalArticlepeer-review

6 Scopus citations

Abstract

We obtain a functional central limit theorem (CLT) for sums of the form (Formula presented.), where X(n), n ≥0 is a sufficiently fast mixing vector process with some moment conditions and stationarity properties, F is a continuous function with polynomial growth and certain regularity properties, (Formula presented.) is a certain centralizing constant and Qi, i ≥ 1 are arbitrary polynomials taking on positive integer values on positive integers, i.e. polynomials satisfying Qi(N) ⊂ N, where N is the set of natural numbers. For polynomial Qj ’s this CLT generalizes which allows only linear Qj ’s to have the same polynomial degree. We also prove that D2 = limN→∞Eξ2N(1)exists and provide necessary and sufficient conditions for its positivity, which is equivalent to the statement that the weak limit of ξN is not zero almost surely. Finally, we study independence properties of the increments of the limiting process. Our proofs require studying asymptotic densities of special subsets of N, which is done in a separate section. As in [9], our results hold true when Xi(n) = Tnfi, where T is a mixing subshift of finite type, a hyperbolic diffeomorphism or an expanding transformation taken with a Gibbs invariant measure, as well as in the case when Xi(n) = fin), where ϒn is a Markov chain satisfying the Doeblin condition considered as a stationary process with respect to its invariant measure.

Original languageEnglish
Pages (from-to)550-591
Number of pages42
JournalStochastics
Volume89
Issue number2
DOIs
StatePublished - 17 Feb 2017

Bibliographical note

Publisher Copyright:
© 2016 Informa UK Limited, trading as Taylor & Francis Group.

Keywords

  • Limit theorems
  • martingale approximation
  • mixing

Fingerprint

Dive into the research topics of 'Nonconventional polynomial CLT'. Together they form a unique fingerprint.

Cite this